International Journal of Analysis and Applications ISSN 2291-8639 (Online)

Research Article

Chiti-type Reverse Hölder Inequality and Saint-Venant Theorem for Wedge Domains on Spheres

  • Abdelhalim Hasnaoui*
  • Abdelhamid Zaghdani

    * Corresponding author

    Abstract

    In this paper, we prove a new weighted reverse Hölder inequality for the first eigenfunction of the Dirichlet eigenvalue problem in a domain completely contained in a wedge in the sphere S2. This inequality is known as the Payne-Rayner inequality or Chiti-type inequality. We also prove an extension of Saint-Venant inequality for the relative torsional rigidity of such domains.

    How to Cite

    A. Hasnaoui, A. Zaghdani, Chiti-type Reverse Hölder Inequality and Saint-Venant Theorem for Wedge Domains on Spheres, Int. J. Anal. Appl. 22 (2024), 87. https://doi.org/10.28924/2291-8639-22-2024-87

    BibTeX
    @article{Hasnaoui2024,
      author  = {Hasnaoui, Abdelhalim and Zaghdani, Abdelhamid},
      title   = {Chiti-type Reverse Hölder Inequality and Saint-Venant Theorem for Wedge Domains on Spheres},
      journal = {Int. J. Anal. Appl.},
      volume  = {22},
      year    = {2024},
      pages   = {87},
      doi     = {10.28924/2291-8639-22-2024-87}
    }

    References

    • [1] L.E. Payne, H.F. Weinberger, A Faber-Krahn Inequality for Wedge-Like Membranes, J. Math. Phys. 39 (1960), 182–188. https://doi.org/10.1002/sapm1960391182.
    • [2] C. Bandle, Isoperimetric Inequalities and Applications, Monographs and Studies in Mathematics, Vol. 7, Pitman, Boston, (1980).
    • [3] L.E. Payne, Isoperimetric Inequalities for Eigenvalue and Their Applications, Autovalori e Autosoluzioni: Lectures Given at a Summer School of the Centro Internazionale Matematico Estivo (C.I.M.E.) Held in Chieti, Italy, 1962, G. Fichera (ed.), C.I.M.E. Summer Schools, Vol. 27, 1–58, (1962).
    • [4] A. Hasnaoui, L. Hermi, Isoperimetric Inequalities for a Wedge-Like Membrane, Ann. Henri Poinc. 15 (2013), 369–406. https://doi.org/10.1007/s00023-013-0243-y.
    • [5] L.E. Payne, M.E. Rayner, An Isoperimetric Inequality for the First Eigenfunction in the Fixed Membrane Problem, J. Appl. Math. Phys. (ZAMP) 23 (1972), 13–15. https://doi.org/10.1007/bf01593198.
    • [6] G. Chiti, A Reverse Hölder Inequality for the Eigenfunctions of Linear Second Order Elliptic Operators, Z. Angew. Math. Phys. 33 (1982), 143–148. https://doi.org/10.1007/BF00948319.
    • [7] A. Weinstein, Generalized Axially Symmetric Potential Theory, Bull. Amer. Math. Soc. 59 (1953), 20–38. https://doi.org/10.1090/s0002-9904-1953-09651-3.
    • [8] J. Ratzkin, A. Treibergs, A Payne-Weinberger Eigenvalue Estimate for Wedge Domains on Spheres, Proc. Amer. Math. Soc. 137 (2009), 2299–2309. https://doi.org/10.1090/s0002-9939-09-09790-1.
    • [9] G.A. Philippin, Some Isoperimetric Norm Bounds for the First Eigenfunction of Wedge-Like Membranes, Z. Angew. Math. Phys. 27 (1976), 545–551. https://doi.org/10.1007/BF01591165.
    • [10] A. Hasnaoui, L. Hermi, A Sharp Upper Bound for the First Dirichlet Eigenvalue of a Class of Wedge-Like Domains, Z. Angew. Math. Phys. 66 (2015), 2419–2440. https://doi.org/10.1007/s00033-015-0530-1.
    • [11] G.H. Hardy, J.E. Littlewood, G. Pólya, Inequalities, Second Edition, Cambridge University Press, Cambridge, (1952).
    • [12] F. Brock, F. Chiacchio, A. Mercaldo, Weighted Isoperimetric Inequalities in Cones and Applications, Nonlinear Anal.: Theory Meth. Appl. 75 (2012), 5737–5755. https://doi.org/10.1016/j.na.2012.05.011.
    • [13] F. Brock, F. Chiacchio, A. Mercaldo, A Class of Degenerate Elliptic Equations and a Dido’s Problem With Respect to a Measure, J. Math. Anal. Appl. 348 (2008), 356–365. https://doi.org/10.1016/j.jmaa.2008.07.010.
    • [14] C. Maderna, S. Salsa, Sharp Estimates for Solutions to a Certain Type of Singular Elliptic Boundary Value Problems in Two Dimensions, Appl. Anal. 12 (1981), 307–321. https://doi.org/10.1080/00036818108839370.